Hello everyone


#1
Hi, i am a self employed carer for a lady aged 67 who has had Parkinsons for 3 years. I am sure her quality of life could be improved as at the moment she is in a state of real confusion, (dragging clothes from wardrobe every day, not sure where or what the toilet is, using laundry bin as a toilet), we do go out for drives and walks when my lady is able but otherwise she sleeps! Her conversation is very limited, often with the wrong words being used. My lady does not suffer with shaking but can often have panic attacks. I feel very frustrated as no-one seems to be doing anything to improve this lady's quality of life! Sorry for the ramble but any help or advice wuld be much appreciated so that i can help my dear friend x

#2
Hello and welcome Jozzyd
Sounds like you are having a terrible time. I can only suggest that you speak to someone on the Parkinsons UK helpline. They will at least be able to point you in the right direction.
There is, of course, always someone to talk to here on the forum. Our collective wisdom and experience I think you will find very reassuring.

Good luck and be strong...Chris

#3
Jozzyd hello and welcome, CHRISTO has given you very sound advise. I was wondering has your lady not got any family? Do you take her to her Doctor or PD Nurse, if you are worried about her can you talk with them.

Please let us know how things are with you, be sure to visit us soon.


All the very best to you

Radz xx

#4
hello folks

I am a 54 year old man who was diagnosed with PD in March. I am married with 4 children ranging from 16 to 26. I have been approaching medication with care, currently on 25 / 100 sinement plus. seems to be doing the trick physically as my walk and manual dexterity much better. resisting subtle pressure from my consultant to go onto dopamine agonist.

worse thing is probably the accompanying depression. doesn't seem to be realted to having PD, just a general melancholy. about to start my third type of antidepressants. I feel I could cope well with the PD but the depression is a real problem. good days and bad days.

#5
Johnall,
your experience of depression sounds very much like mine and I am sure we are far from alone in this.
Depression is a common side kick to PD and in my case, like yours, it has had a much more fundamental effect on my work and home life then the physical effects of the PD.
I hope you are successful in finding a way to deal with depression.

Elegant Fowl

#6
hiya jozzyd and johnall:smile:welcome to the forum,im ali i been dx for 11 years in november,im 42,nice people on here and good advice to be givern ,i hope to see u around x:smile:

#7
Thank you everyone for your replies, my friend has a Parkinsons nurse who is fab and we have the doctors etc all available but no-one seems to be listening! I am convinced that with a change of medication this lady could have a much better quality of life. The main tabelets are Stalevo and a new one Azilect, these are taken along with diazepam twice daily, temazepam, quinine, pain killers and buscopan and i am sure i have forgotten something! I just feel that the professionals are struggling with the correct combination of meds. I have not worked with Parkinsons before so if my expectations are too high i would really appreciate your advice many thanks x

#8
Hello,

I am new to this forum, my mother has has PD since 1995, she has been very well (appart from depression) since then, but in tha last 3 weeks there has been a great change, she needed minor surgery and this has brought on hallusinations and delutions, the doctos is adjusting her medication but is is proving very difficult, specially for my Dad who is the carer, if anyone on the forum has lived this, we would love to know if there is something we can do to help my mum

#9
Hello ISOLDA and welcome to the forum.....hang in there as I am sure there will some of the wonderful, kind and helpful members will come and talk to you about this....Alas I am not qualified enough in this matter to offer any help nor advise.

Helpline: 0808 800 0303

You could try the helpline number they will be able to advise you.

All the very best to you and yours

Radz xx

#10
Hi Isolda, glad to meet you.

Sudden changes like this are not unusual when the body has to adjust to different medication. Can you let us know what drugs were being taken, and what has been changed? Including frequency, doses, etc.

Thanks

Ray

#11
Hello and thank you for your interest, up until now I didn't know what she was taking, but the Dc gave her Stalevo x5 of 100 mg, 4mg of reqip prolib and Seroquel25mg ( we live in Spain, so maybe the names change) the seroquel is an antisphycotic, and this is new to her